Flash Flood, Linn
- When
- June 6, 1:00 PM CST to 4:00 PM CST
- Where
- Linn County, 1 mi W of La Cygne
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -94.767
K-152 highway closed west of La Cygne due to high water.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 6, 3:00 AM CST, 10 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 400 AM CDT MON JUN 6 2005 .DISCUSSION... CLOSED UPPER LOW JUST OFF THE PACIFIC NORTHWEST COAST WITH DEEP UPPER TROUGH COVERING WESTERN THIRD OF NATION WILL ALLOW UPPER RIDGE NOW OVER THE HIGH PLAINS TO BUILD EAST INTO THE CENTRAL PLAINS THIS WEEK. THIS WILL ALLOW THE HOT AND MUGGIES TO PAY A VISIT TO THE FORECAST AREA WITH TEMPERATURES CLIMBING ABOVE CLIMO. THIS SHOULD LAST THROUGH MID WEEK AND POSSIBLY FOR THE ENTIRE WORK WEEK. WHAT STARTED OUT AS A BENIGN WEATHER DAY HAS BEEN TURNED INTO ONE OF INTRIGUE. A BAND OF THUNDERSTORMS FORMED OVER NORTHERN OK/SOUTHEAST KS DURING THE PRE-DAWN HOURS IN A REGION OF 850MB MOISTURE CONVERGENCE/THETA-E AXIS. NEW CONVECTION HAS SINCE FORMED JUST SOUTH OF THE CWA. ACTIVITY HAS BEEN TRACKING EAST-NORTHEAST. NGM/RUC QPF HAVE THE BEST HANDLE ON THIS ACTIVITY AND THERE IS A CHANCE IT MAY GRAZE THE FAR SOUTHERN COUNTIES THIS MORNING. THE CONVECTION COULD WEAKEN BY LATE MORNING BUT THEN RE-FIRE DURING PEAK HEATING. DAY SHIFT WILL NEED TO KEEP AN EYE ON THIS AS THE 850MB THETA-E AXIS IS PROGGED TO SHIFT NORTH AND INTO THE SOUTHERN AND WEST CENTRAL CWA BY LATE AFTERNOON...AND LINGER INTO THE EVENING. THE NGM FOLLOWS THIS IDEA AND HAS EASTERN KS/WESTERN MO PAINTED WITH QPF. SOUTHERLY WINDS WILL ADVECT 70ISH DEWPOINTS INTO CWA THIS AFTERNOON AND ONCE HERE THEY ARE NOT GOING ANYWHERE. 00Z NAM AND GFS BOTH SUFFERED FROM CONVECTIVE FEEDBACK ISSUES OVER KS AND NEBRASKA TONIGHT BUT 06Z HAS LOST MOST OF THAT PROBLEM. NEXT CHANCE OF SIGNIFICANT RAIN IS WEDNESDAY AS A COLD FRONT DROPS SOUTHEAST INTO THE AREA. BUT WITH A SOUTHWEST FLOW OVER THE CENTRAL U.S. THE MODELS MAY SLOW DOWN ITS ARRIVAL IN FUTURE RUNS. NOTHING CHANGED IN THE FORECAST FOR THE END OF THE WORK WEEK AND WEEKEND. POTENTIAL IS THERE FOR SEVERE WEATHER OUTBREAK AS STRONG UPPER TROUGH EJECTS OUT OF THE SOUTHWEST. MJ && .PREV DISCUSSION... 235 PM... LONGWAVE TROUGH ENCOMPASSING MUCH OF WESTERN/CENTRAL CONUS EVIDENT IN EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS. INITIAL SHORTWAVE TROUGH WHICH AFFECTED FORECAST AREA SATURDAY INTO SATURDAY NIGHT IS CURRENTLY LIFTING INTO UPPER MS VALLEY...WHILE FURTHER UPSTREAM VIGOROUS SHORTWAVE TROUGH/CLOSED LOW LOCATED OVER PACIFIC NORTHWEST. SHORTWAVE RIDGE BETWEEN THESE TWO FEATURES IS PRESENTLY CENTERED OVER THE CENTRAL ROCKIES...AND IS EXPECTED TO BUILD EASTWARD ACROSS THE REGION THROUGH TUESDAY. FAIRLY TRANQUIL CONDITIONS EXPECTED ACROSS THE FORECAST AREA THROUGH TUESDAY NIGHT. GIVEN SATURATED GROUND CONDITIONS FROM RECENT RAINFALL CANT RULE OUT PATCHY FOG DEVELOPING OVERNIGHT...PARTICULARLY IN LOW LYING AREAS...AND HAVE INCLUDED THIS IN GRIDS/ZONES. OTHERWISE AS MID LEVEL RIDGE BUILDS EASTWARD EXPECT TEMPS TO WARM ABOVE CLIMO THROUGH MIDWEEK. HAVE GENERALLY TRENDED CLOSE TO MET/MAV GUIDANCE. PACIFIC NORTHWEST CLOSED LOW PROGGED TO DEEPEN ACROSS WESTERN CONUS THROUGH MID-WEEK. SHORTWAVE TROUGH PROGGED BY MODELS TO EJECT ACROSS NORTHERN PLAINS PUSHING SURFACE FRONT INTO NORTHEAST KS/NORTHWEST MO WEDNESDAY. HAVE MAINTAINED GOING CHANCE POPS ACROSS NORTHERN AND WESTERN CWA ASSOCIATED WITH THIS FEATURE. FORECAST FOR THURSDAY/FRIDAY TIMEFRAME BECOMES A LITTLE MORE TRICKY AS REGION REMAINS UNDER INFLUENCE OF SOUTHWESTERLY FLOW ALOFT. HAVE MAINTAINED 20-30 POPS THROUGH THIS TIMEFRAME...WITH THE BEST CHANCE OF PRECIPITATION ACROSS FAR NORTHERN MO. MODELS ARE IN REASONABLY GOOD AGREEMENT LIFTING SOUTHERN STREAM SHORTWAVE INTO THE PLAINS REGION DURING THE SATURDAY/SATURDAY NIGHT TIMEFRAME. THIS SCENARIO WILL NEED TO BE MONITORED CLOSELY...AS IF CURRENTLY MODEL PROGS ARE IN THE BALLPARK THE POTENTIAL WOULD SEEM TO EXIST FOR A SUBSTANTIAL RISK OF SEVERE WEATHER SOMETIME DURING THE UPCOMING WEEKEND. SEAMAN && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT MON JUN 6 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-071100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON SOUTH OF KANSAS CITY...IN THE PAOLA, BUTLER AND MOUND CITY AREAS. STORMS THAT DO DEVELOP WILL BE CAPABLE OF HEAVY RAIN AND WIND GUSTS TO 40 MPH. NUMEROUS RIVERS REMAIN IN FLOOD ACROSS THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HUMID AND UNSTABLE AIRMASS WILL MOVE INTO EASTERN KANSAS AND NORTHERN MISSOURI THE NEXT FEW DAYS. THUNDERSTORM CHANCES WILL INCREASE BY LATE WEDNESDAY AS A FRONT PUSHES INTO NEBRASKA. FOR WEDNESDAY THROUGH THE WEEKEND THUNDERSTORM COMPLEXES WILL LIKELY FORM OVER THE HIGH PLAINS AND TRACK EAST. THESE COMPLEXES WILL HAVE THE POTENTIAL TO PRODUCE SWATHES OF DAMAGING WINDS AND EXCESSIVE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 937 AM CDT MON JUN 6 2005 MOZ053-054-061515- BATES-HENRY- 937 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN BATES AND SOUTHERN HENRY COUNTIES... AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF APPLETON CITY...MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR MONTROSE BY 955 AM CDT. NEAR LA DUE BY 1010 AM CDT. NEAR DEEPWATER BY 1015 AM CDT. THIS SLOW MOVING THUNDERSTORM HAS PRODUCED LOCAL RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES IN THE PLEASANT GAP AND HUDSON VICINITIES. IN ADDITION TO HEAVY RAIN, HAIL TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM. KOCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
105 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLOOD 14 E BUTLER 38.26N 94.08W
06/06/2005 BATES MO EMERGENCY MNGR
H HIGHWAY CLOSED DUE TO FLOWING WATER
&&
LEINSThe Pleasant Hill radar (KEAX), 67 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 flash flood. Local standard time, as filed.
K-152 highway closed west of La Cygne due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459500.